Alert archive / Massachusetts / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 16, 2012, 6:10 AM EDT for Hampshire County, Massachusetts. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2012, 6:10 AM EDT (10:10 UTC)
- Expired
- Aug 16, 2012, 6:45 AM EDT
- In force
- 35 min
- Issued by
- NWS Boston/Norton, MA
County Hampshire County, MA
The radar
The Boston radar (KBOX), 124 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394 WWUS81 KBOX 161010 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 610 AM EDT THU AUG 16 2012 MAZ003-010-161045- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA- 610 AM EDT THU AUG 16 2012 AT 604 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL OVER SUNDERLAND...OR ABOUT 7 MILES NORTHWEST OF AMHERST...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...LEVERETT. FOR YOUR SAFETY...STAY INDOORS WHEN LIGHTNING THREATENS. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4248 7239 4237 7247 4245 7260 4251 7257 $$ FIELD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 16, 4:29 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 16, 4:29 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 429 AM EDT THU AUG 16 2012 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL AND EASTERN PORTIONS OF SOUTHERN NEW ENGLAND THIS MORNING AND EARLY AFTERNOON AS LOW PRESSURE AND A COLD FRONT EXIT THE REGION. A SMALL RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION TONIGHT AND EARLY FRI BRING A SUNNY START TO THE DAY. BUT A COLD FRONT WILL APPROACH FROM THE WEST IN THE EVENING BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS LATE FRI AND FRI NIGHT. THE CHANCE OF SHOWERS OR THUNDERSTORMS WILL PERSIST IN EASTERN AREAS SAT...OTHERWISE IT SHOULD BE A DRY WEEKEND. HIGH PRESSURE SHOULD BRING DRY AND COOLER WEATHER TO THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 340 AM UPDATE... WEAK LOW PRESSURE STRETCHED FROM MAINE TO A CENTER OFF OF NANTUCKET EARLY THIS MORNING. AN UPPER LEVEL TROUGH WAS OVERHEAD AND IN THE PROCESS OF BECOMING NEGATIVELY TILTED. THIS HAS CAUSED A DEFORMATION ZONE TO FORM SUCH THAT SHOWERS AND THUNDERSTORMS HAVE REMAINED RATHER PERSISTENT IN A COMMA-HEAD TYPE BAND FROM CENTRAL MA NORTHEASTWARD INTO SOUTHEASTERN NH. SO FAR...HEAVY RAINFALL HAS FALLEN ON THE ORDER OF 1 TO 3 INCHES IN SPOTS... BUT IT MANAGES TO MOVE TO ANOTHER NEARBY SPOT BEFORE ADDING UP TO HIGHER AMOUNTS...LETS HOPE THIS REMAINS THE CASE. A FLASH FLOOD WARNING IS IN EFFECT FOR CENTRAL WORCESTER COUNTY UNTIL 5 AM...WHERE DOPPLER ESTIMATED RAINFALL HAS BEEN THE HIGHEST. ANOTHER AREA OF CONCERN IS EASTERN HILLSBOROUGH COUNTY NH WHERE CONVECTION HAS BEEN MOVING WESTWARD FROM ROCKING HAM COUNTY. A VERY COLD POOL OF AIR... -14C TO -15C AT 500 MB... IS OVERHEAD THIS MORNING...WHICH IS WHY LIFTED INDICES HAVE REMAINED IN THE -1 TO -3 RANGE OVERNIGHT. INFRARED SATELLITE PHOTOS AND OBSERVATIONS SHOW MAINLY CLEAR SKIES FROM WESTERN CT SOUTHWESTWARD TO NY AND NJ. EARLY MORNING SUNSHINE SHOULD MAKE THINGS MUCH MORE UNSTABLE AND WE ARE EXPECTING RENEWED SHOWERS AND THUNDERSTORMS OVER EASTERN PORTIONS OF THE AREA LATE THIS MORNING AND INTO THE EARLY AFTERNOON HOURS. LOCALLY HEAVY RAINS AND POSSIBLY HAIL WOULD BE THE MAIN THREATS FROM THESE STORMS. THE SURFACE COLD FRONT WILL MOVE FARTHER OFFSHORE THIS AFTERNOON AND THE UPPER LEVEL TROUGH WILL ALSO MOVE OFFSHORE BY LATE IN THE DAY... FINALLY BRINGING CLEARING SKIES TO THE ENTIRE REGION. FOLLOWED MOSGUID FOR TEMPERATURES SINCE WITH SUNSHINE EARLY IN THE WEST...IT SHOULD WARM NICELY INTO THE 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... TONIGHT...WEAK HIGH PRESSURE WILL LEAD TO CLEAR SKIES. SEASONABLE LOWS IN THE UPPER 50S TO LOWER 60S. FRIDAY...SUNSHINE AND SOUTHWEST FLOW AHEAD OF AN ADVANCING COLD FRONT SHOULD LEAD TO A VERY WARM SUMMER DAY...WITH HIGHS APPROACHING 90 IN MANY AREAS AWAY FROM THE COAST. 925 MB TEMPS ARE FORECAST TO REACH +22C TO +24C. THERE WILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS... SOME COULD BE STRONG...LATE IN THE AFTERNOON IN THE WEST AND ACROSS THE REST OF THE REGION IN THE EVENING. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... DUE TO OVERNIGHT CONVECTION ONLY MINOR CHANGES WERE MADE TO THE LONG TERM PERIOD. ADJUSTED TIMING OF COLD FRONTAL PASSAGE FRI NIGHT INTO SATURDAY TO SPEED IT UP SLIGHTLY PER LATEST MODEL TRENDS. THIS WILL MEAN THAT BEST CHANCE FOR CONVECTION SAT WILL BE ERN PORTIONS OF THE FA AS MODELS SUGGEST DRY AIR AND COOLER TEMPS AT LOW LVLS WILL PROMOTE HIGHER STABILITY. CURRENTLY MID LVL LAPSE RATES STRUGGLE TO REACH 6.0C/KM EVEN DURING PEAK HEATING. HAVE JUST MADE MINOR TWEAKS TO POPS/SKIES/WX TO BRING IT UP TO THIS TREND. PLEASE READ THE PREVIOUS DAY/S DISCUSSION BELOW FOR INFORMATION REGARDING THE LATE WEEKEND AND EARLY NEXT WEEK. PREVIOUS DISCUSSION... HIGHLIGHTS... * HIGH PRESSURE/DRY WEATHER RETURNS EARLY NEXT WEEK OVERVIEW... LOW PRESSURE MOVES THROUGH SOUTHEASTERN CANADA BRINGING A COLD FRONT THROUGH SOUTHERN NEW ENGLAND FRIDAY NIGHT INTO SATURDAY. THIS WILL LIKELY BRING SHOWERS AND THUNDERSTORMS TO THE REGION. THEN HIGH PRESSURE BUILDS INTO THE REGION EARLY NEXT WEEK BRINGING DRY WEATHER. FRIDAY NIGHT THROUGH SUNDAY...SLOW MOVING COLD FRONT MOVES THROUGH SOUTHERN NEW ENGLAND BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. SOUTHWESTERLY FLOW INTO THE REGION WILL BRING TROPICAL MOISTURE INTO THE AREA WITH PWATS 1.75 INCHES TO 2 INCHES /1.5 TO 2 TIMES NORMAL FOR AUGUST/. THIS WILL RESULT IN HEAVY DOWNPOURS WITH ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP. WILL KEEP CHANCE POPS IN FOR THIS TIME PERIOD WITH UNCERTAINTY IN TIMING AND COVERAGE. TEMPERATURES SHOULD BE RIGHT AROUND OR A COUPLE OF DEGREES BELOW NORMAL. MONDAY THROUGH WEDNESDAY...HIGH PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND BEHIND THE COLD FRONT. THIS WILL RESULT IN SEASONABLE...DRY WEATHER. && .AVIATION /09Z THURSDAY THROUGH MONDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...MODERATE CONFIDENCE TODAY. HIGH CONFIDENCE TONIGHT AND FRI. SCT SHOWERS/TSTMS ACROSS CENTRAL AND EASTERN SECTIONS OF SOUTHERN NEW ENGLAND THIS MORNING AND INTO THE EARLY AFTERNOON. LATE NIGHT LOCALIZED IFR/MVFR ALONG WITH PATCHY FOG...AND ALSO MVFR/IFR IN ANY TSTMS. OTHERWISE MAINLY VFR CONDITIONS. CONDITIONS IMPROVING TO VFR EVERYWHERE AROUND MID-AFTERNOON. VFR TONIGHT AND FRI. CHANCE OF MVFR IN SCT TSTMS LATE FRI AFTERNOON IN WESTERN AREAS. KBOS TERMINAL... MODERATE CONFIDENCE. MAINLY VFR TODAY EXCEPT LOCAL MVFR IN SCT TSTMS THROUGH EARLY AFTERNOON. COULD BE A BRIEF PERIOD OF MVFR CEILINGS WITHIN A COUPLE HOURS OF DAYBREAK. VFR TONIGHT AND FRI EXCEPT CHANCE OF MVFR IN SCT TSTMS TOWARD FRI EVENING. KBDL TERMINAL... MODERATE TO HIGH CONFIDENCE TODAY. HIGH CONFIDENCE TONIGHT AND FRI. VFR TODAY EXCEPT A CHANCE OF A TSTM WITH LOCAL MVFR CONDITIONS THIS MORNING. VFR TONIGHT AND FRI EXCEPT CHANCE OF MVFR IN SCT TSTMS LATE FRI AFTERNOON. OUTLOOK...FRIDAY NIGHT THROUGH MONDAY... FRIDAY NIGHT THROUGH SUNDAY...MODERATE CONFIDENCE. MAINLY VFR. PERIODS OF MVFR/IFR IN SHRA/TSRA AND FOG. MONDAY...HIGH CONFIDENCE. VFR. && .MARINE... HIGH CONFIDENCE THROUGH THURSDAY. LIGHT WINDS LESS THAN 20 KT AND SEAS WELL BELOW 5 FT EXPECTED. SCATTERED TSTMS THROUGH MID AFTERNOON TODAY. OUTLOOK...FRIDAY NIGHT THROUGH MONDAY... WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE PERIOD. SEAS WILL INCREASE SOMEWHAT FRIDAY NIGHT AHEAD OF A COLD FRONT...BUT SHOULD REMAIN BELOW 5 FEET. SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DOODY/GAF NEAR TERM...GAF SHORT TERM...GAF LONG TERM...DOODY AVIATION...DOODY/GAF MARINE...DOODY/GAF
Hazardous weather outlook, Aug 16, 3:25 AM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 325 AM EDT THU AUG 16 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-170730- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 325 AM EDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY BRING LOCALIZED HEAVY RAINFALL AND POSSIBLY SOME HAIL THIS MORNING INTO EARLY AFTERNOON IN CENTRAL AND EASTERN PORTIONS OF SOUTHERN NEW ENGLAND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTHERN NEW ENGLAND LATE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS MORNING. PLEASE REPORT ANY FLOODING...HAIL...OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. ANZ230>237-250-251-254>256-170730- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 325 AM EDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THROUGH MID AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE WATERS FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FIELD/DOODY
In the hours before
Local storm report, Aug 16, 5:51 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
551 AM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM FLOOD WEST SPRINGFIELD 42.12N 72.65W
08/15/2012 HAMPDEN MA AMATEUR RADIO
ONE CAR STUCK AT RESTAURANT ON ROUTE 5. WATER REPORTED
UP TO FLOOR BOARD OF CAR ON PROSPECT STREET. WESTFIELD
BARNES AIRPORT RECORDED 1.14 INCHES IN 20 MINUTES BUT
TOTAL WAS LESS THAN 1.50 INCHES.
0630 AM LIGHTNING MANSFIELD 41.83N 72.25W
08/15/2012 TOLLAND CT BROADCAST MEDIA
*** 1 INJ *** MAN STRUCK BY LIGHTNING INSIDE HIS HOME.
0749 AM TSTM WND DMG FOXBORO 42.06N 71.25W
08/15/2012 NORFOLK MA AMATEUR RADIO
EIGHT INCH DIAMETER BRANCH DOWN ON WOODEN FENCE ON ELM
STREET
0800 AM LIGHTNING NORWOOD 42.19N 71.20W
08/15/2012 NORFOLK MA NWS EMPLOYEE
TWO HOMES STRUCK ON LINCOLN AND HAWTHORNE STREETS
CAUSING MINOR DAMAGE TO BOTH.
0808 AM FLOOD PROVIDENCE 41.82N 71.42W
08/15/2012 PROVIDENCE RI TRAINED SPOTTER
RTE 10 N AT EXIT 6 FLOODED WITH CARS STRANDED
0815 AM WATER SPOUT 3 NE NORTH KINGSTOWN 41.54N 71.41W
08/15/2012 ANZ236 RI BROADCAST MEDIA
WATERSPOUT BEGAN AT 815 AM AND LIFTED AROUND 830 AM. NO
DAMAGE REPORTED.
0820 AM FLOOD ATTLEBORO 41.94N 71.29W
08/15/2012 BRISTOL MA NWS EMPLOYEE
PLEASANT STREET FLOODED
0830 AM FLOOD ATTLEBORO 41.94N 71.29W
08/15/2012 BRISTOL MA AMATEUR RADIO
1 FOOT OF WATER ON FORREST STREET WITH CAR STUCK
0845 AM FLOOD BRISTOL 41.68N 71.27W
08/15/2012 BRISTOL RI TRAINED SPOTTER
AROUND 60 PERCENT OF ROADS IN DOWNTOWN BRISTOL FLOODED
0905 AM FLOOD QUINCY 42.26N 71.01W
08/15/2012 NORFOLK MA AMATEUR RADIO
SPANISH AVE TO WOLLASTON BEACH AND HANCOCK STREET
CLOSED DUE TO FLOODING
0925 AM FLOOD FALL RIVER 41.71N 71.11W
08/15/2012 BRISTOL MA TRAINED SPOTTER
FLOODING ON INTERSTATE 195 EAST BOUND BY THE ENTRANCE
TO BRAGA BRIDGE
0925 AM FLASH FLOOD FALL RIVER 41.71N 71.11W
08/15/2012 BRISTOL MA BROADCAST MEDIA
DAVOL ST AT BATTLESHIP COVE FLOODED. SEVERAL VEHICLES
STUCK.
0930 AM FLOOD FALL RIVER 41.71N 71.11W
08/15/2012 BRISTOL MA AMATEUR RADIO
8 INCHES OF WATER ON ROOSEVELT AVE
0930 AM FLOOD SOMERSET 41.74N 71.16W
08/15/2012 BRISTOL MA AMATEUR RADIO
ROUTE 138 FLOODED WITH 4 TO 6 INCHES OF WATER.
BUFFINGTON BROOK NEAR BANKFULL.
0940 AM FLOOD NEW BEDFORD 41.66N 70.94W
08/15/2012 BRISTOL MA AMATEUR RADIO
COVE STREET BEING CLOSED DUE TO 1 FOOT OF WATER ON
ROADWAY
0944 AM FLOOD LITTLE COMPTON 41.50N 71.17W
08/15/2012 NEWPORT RI TRAINED SPOTTER
FLOODED ROADWAYS AND STORM DRAINS
0245 PM FLOOD TAUNTON 41.90N 71.09W
08/15/2012 BRISTOL MA AMATEUR RADIO
ONE LANE OF WASHINGTON STREET COLLAPSED INTO A SINK
HOLE 7 FEET IN DIAMETER AND 8 FEET DEEP. TIME ESTIMATED.
0614 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
08/15/2012 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON NORTH ROAD.
0709 PM FLOOD LUDLOW 42.17N 72.48W
08/15/2012 HAMPDEN MA AMATEUR RADIO
CHAPIN STREET CLOSED DUE TO FLOODING.
0712 PM FLOOD LUDLOW 42.17N 72.48W
08/15/2012 HAMPDEN MA BROADCAST MEDIA
INTERSECTION OF EAST AND BIRCH STREETS FLOODED WITH ONE
FOOT OF WATER.
0715 PM FLOOD WESTFIELD 42.14N 72.76W
08/15/2012 HAMPDEN MA AMATEUR RADIO
CAR SUBMERGED IN FLOOD WATERS AT THE INTERSECTION OF
EAST MOUNTAIN ROAD AND ROUTE 20.
0721 PM FLOOD SOUTHWICK 42.05N 72.77W
08/15/2012 HAMPDEN MA AMATEUR RADIO
SECTIONS OF ROUTE 10 FLOODED WITH SIX INCHES OF WATER.
0731 PM LIGHTNING SPRINGFIELD 42.12N 72.54W
08/15/2012 HAMPDEN MA AMATEUR RADIO
HIGH VOLTAGE LINES DOWN DUE TO LIGHTNING ON BRECKWOOD
CIRCLE.
1020 PM FLOOD FALL RIVER 41.71N 71.11W
08/15/2012 BRISTOL MA AMATEUR RADIO
DAVOL STREET NEAR THE GLOBAL GAS STATION CLOSED DUE TO
FLOODING.
1048 PM FLOOD WORCESTER 42.27N 71.81W
08/15/2012 WORCESTER MA AMATEUR RADIO
INTERSECTION OF PLANTATION STREET AND ROUTE 70 FLOODED
WITH TWO FEET OF WATER.
1200 AM FLOOD WORCESTER 42.27N 71.81W
08/16/2012 WORCESTER MA LAW ENFORCEMENT
SOME LOCAL STREET FLOODING AT ASHTON AND MCKINLEY
STREETS...AS WELL AS ONE CAR STUCK IN STANDING WATER ON
LINCOLN.
1245 AM FLOOD WALTHAM 42.39N 71.24W
08/16/2012 MIDDLESEX MA AMATEUR RADIO
SOME PARKING IN BRANDEIS AREA WITH 4 TO 6 INCHES OF
STANDING WATER.
0415 AM FLASH FLOOD MANCHESTER 42.98N 71.44W
08/16/2012 HILLSBOROUGH NH LAW ENFORCEMENT
LOCAL LAW INFORCEMENT REPORT 2 TO 3 FEET OF WATER ON
CHESTNUT STREET.
0425 AM FLASH FLOOD MANCHESTER 42.98N 71.44W
08/16/2012 HILLSBOROUGH NH LAW ENFORCEMENT
LOCAL POLICE REPORT CAR STUCK IN FLOOD WATERS AT THE
INTERSECTION OF CONNECTING ROAD AND CANDIA ROAD.
0425 AM FLASH FLOOD MANCHESTER 42.98N 71.44W
08/16/2012 HILLSBOROUGH NH LAW ENFORCEMENT
LOCAL LAW INFORCEMENT REPORT CAR STUCK IN FLOOD WATERS
IN THE INTERSECTION OF AMHERST AND BEECH STREETS.
&&
DOODY/FIELDSpecial weather statement, Aug 16, 6:10 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 610 AM EDT THU AUG 16 2012 MAZ003-010-161045- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA- 610 AM EDT THU AUG 16 2012 AT 604 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL OVER SUNDERLAND...OR ABOUT 7 MILES NORTHWEST OF AMHERST...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...LEVERETT. FOR YOUR SAFETY...STAY INDOORS WHEN LIGHTNING THREATENS. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4248 7239 4237 7247 4245 7260 4251 7257 FIELD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:15 PM EDT | Special Marine Warning | BOX | 90 min | |
| Aug 15, 8:50 PM EDT | Special Marine Warning | BOX | 55 min | |
| Aug 15, 9:57 PM EDT | Special Marine Warning | BOX | 2 hr | |
| Aug 15, 10:33 PM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Plymouth | 116 min |
| Aug 15, 10:39 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk, Worcester | 3 hr |
| Aug 15, 10:52 PM EDT | Special Weather Statement | BOX | Hampden | 53 min |
| Aug 15, 11:21 PM EDT | Areal Flood Advisory | BOX | Barnstable | 2 hr |
| Aug 15, 11:49 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 3 hr |
| Aug 16, 12:34 AM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Suffolk, Worcester | 3 hr |
| Aug 16, 1:41 AM EDT | Areal Flood Advisory | BOX | Worcester | 104 min |
| Aug 16, 2:11 AM EDT | Flash Flood Warning | BOX | Worcester | 3 hr |
| Aug 16, 3:10 AM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire, Middlesex, Worcester | 3 hr |
| Aug 16, 3:40 AM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 3 hr |
| Aug 15, 8:50 PM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 3 hr |
| Aug 16, 8:35 AM EDT | Special Weather Statement | BOX | 25 min | |
| Aug 16, 4:14 AM EDT | Flash Flood Warning | BOX | Hillsborough | 2 hr |
Nearby
Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.